Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
199 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does clonazepam interact with Temazepam and Benadryl?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Thu, 1 Sep 2016 in Smoking and Alcohol Addiction
Question: I had Brain Surgery 5+ years ago. I had a tumor that was cancerous with many diffuculties since. My Nurologist kept giving me RX for any symptom that I had. So, did my primary care doctor. I asked them repetedly if this medication was safe to take all together, they told me it would be fine. However, they just keep adding
RX to the list. I am wondering how I can get off some of these medications safely. After I had my brain surgery I could not sleep unless I took medication...I would stay awake for 6-8 days at a time. So they came up with this sleep concoction, but then started adding to the list. However, sometimes I can take all of my nightly pills and not go to sleep, othertimes I take them and sleep until morning, but most of the time I take them and sleep until 2:30 a.m. . I always take my medication between 9:30 - 10:00 p.m. I recently have seen a Sleep Specialist and he looked at my MRI and said that I have permanent damage on my left temperal lobe from the Brain Tumor and it is something that I will have to live with; however, he did say that all of these medicines mixed are dangerous. What can I do as an alternative, my doctors will not give me a different option. I do have a pain specialist and he is open for suggestions, but does not know how to get me off of these medicines saftley or what to put me on as an alternative.
doctor
Answered by Dr. Alexander H. Sheppe 25 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

I agree that these medication regimen you are on is complex and can be simplified to avoid interactions. The first thing I would do is consolidate all your benzodiazepines -- alprazolam, clonazepam, and temazepam -- into one benzodiazepine. There is absolutely no reason to be on all three. At the very least, you should transition from alprazolam, because it has a short half-life and is likely causing you to wake up after a few hours when it leaves your system. I suggest asking your doctor to raise the dose of clonazepam while simultaneously decreasing the doses of temazepam and alprazolam. If sleep is still a problem, you could take higher doses of Benadryl, up to 200mg nightly.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures
Lab Tests
Medical Topics

Recent questions on  MRI

doctor1 MD

Hi. I am 25 years old.I have two points in my MRI.1.Large posterocentral disc protrusion noted at L5-S1 causing moderate compression on bilateral...

doctor1 MD

I am 69 years, weight 80kg, height 66 inches.Have a problem in speech which is not clear and is slur . Not diabetic, always worried about my family...

doctor1 MD

I have a possible stress fracture in the base of my 3rd toe. MRI and X-ray showed stress reaction. I don t know if that means full stress fracture....

doctor1 MD

I had a very large glomus jugulaire a few years ago on the right side ,i had major surgery followed by six weeks of radiotheraphy .Afew months ago...

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in...

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov...